Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 19, 2019, 1:59 PM PDT for 5 counties in Nevada. It took effect at Jun 20, 2019, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 1:59 PM PDT (20:59 UTC)
- In effect from
- Jun 20, 2019, 12:00 PM PDT
- Expired
- Jun 20, 2019, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2977 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482 WWUS75 KLKN 192059 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 159 PM PDT Wed Jun 19 2019 NVZ031-033>039-211500- /O.NEW.KLKN.WI.Y.0016.190620T1900Z-190621T0300Z/ /O.NEW.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 159 PM PDT Wed Jun 19 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT THURSDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 8 AM PDT FRIDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from noon to 8 PM PDT Thursday. a Frost Advisory has also been issued. This Frost Advisory is in effect from midnight Thursday night to 8 AM PDT Friday. * WINDS...Northwest 30 to 38 mph with gusts to over 45 mph...near 50 mph on summits and passes. * TIMING...Strongest winds from 2 pm to 5 pm PDT. * TEMPERATURE...In northern Elko County Friday morning temperatures could drop to the upper 20s and low 30s in higher valleys. Further south in the remainder of Elko County, and in Lander, Eureka, and White Pine Counties, low temperatures will be in the 32 to 37 degree range. This is low enough for frost. * DURATION...Colder valleys will start getting frost after midnight. The sun will finally burn off the frost after about 8 am Friday morning. * IMPACTS...Sensitive outdoor plants and animals will be affected. Winds will blow high profile vehicles around. Untethered outdoor items may go airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-210300- /O.NEW.KLKN.WI.Y.0016.190620T1900Z-190621T0300Z/ Northwestern Nye County-Northeastern Nye County- 159 PM PDT Wed Jun 19 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT THURSDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from noon to 8 PM PDT Thursday. * WINDS...Northwest 30 to 38 mph with gusts to over 45 mph...near 50 mph on summits and passes. * TIMING...Strongest winds from 2 pm to 5 pm PDT. * IMPACTS...Winds will blow high profile vehicles around. Untethered outdoor items may go airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
014 WWUS75 KLKN 201143 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 443 AM PDT Thu Jun 20 2019 ...Very strong and gusty west to northwest winds expected this afternoon, especially on summits, passes, or along mountain ridgelines as colder air advects into the area. This cold airmass allows overnight temperatures to drop near freezing Friday morning in some locations. NVZ031-033>039-201945- /O.CON.KLKN.WI.Y.0016.190620T1900Z-190621T0300Z/ /O.CON.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Battle Mountain, Emigrant Pass, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Elko, Spring Creek, Carlin, Wells, Ruby Valley, and Pequop Summit 443 AM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY... * WINDS...Northwest 30 to 38 mph with gusts to over 45 mph... near 50 mph on summits and passes. * TIMING...Strongest winds from 2 pm to 5 pm PDT. * TEMPERATURE...In northern Elko County Friday morning temperatures could drop to the upper 20s and low 30s in higher valleys. Further south in the remainder of Elko County, and in Lander, Eureka, and White Pine Counties, low temperatures will be in the 32 to 37 degree range. This is low enough for frost. * DURATION...Colder valleys will start getting frost after midnight. The sun will finally burn off the frost after about 8 am Friday morning. * IMPACTS...Sensitive outdoor plants and animals will be affected. Winds will blow high profile vehicles around. Untethered outdoor items may go airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-201945- /O.CON.KLKN.WI.Y.0016.190620T1900Z-190621T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Tonopah, Round Mountain, Duckwater, and Currant Summit 443 AM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WINDS...Northwest 30 to 38 mph with gusts to over 45 mph... near 50 mph on summits and passes. * TIMING...Strongest winds from 2 pm to 5 pm PDT. * IMPACTS...Winds will blow high profile vehicles around. Untethered outdoor items may go airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
516 WWUS75 KLKN 202014 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 114 PM PDT Thu Jun 20 2019 ...Very strong and gusty west to northwest winds expected through this afternoon, especially on summits, passes, or along mountain ridgelines as colder air advects into the area. This cold airmass allows overnight temperatures to drop near freezing Friday morning in some locations. NVZ031-211415- /O.UPG.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/ /O.NEW.KLKN.FZ.W.0003.190621T0700Z-190621T1500Z/ /O.NEW.KLKN.FZ.W.0004.190622T0700Z-190622T1500Z/ /O.CON.KLKN.WI.Y.0016.000000T0000Z-190621T0300Z/ Northern Elko County- 114 PM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 8 AM PDT SATURDAY... The National Weather Service in Elko has issued a Freeze Warning...which is in effect from midnight tonight to 8 AM PDT Friday. a Freeze Warning has also been issued from midnight Friday night to 8 AM PDT Saturday. * WINDS...Northwest 30 to 38 mph with gusts to over 45 mph, near 50 mph on summits and passes. * TIMING...Strongest winds from 2 pm to 5 pm PDT. * TEMPERATURE...In northern Elko County Friday morning temperatures could drop to the upper 20s and low 30s in higher valleys. Further south in the remainder of Elko County, and in Lander, Eureka, and White Pine Counties, low temperatures will be in the 32 to 37 degree range. This is low enough for frost. On Saturday morning, all locations will drop into the low to mid 30s, with some locations possibly seeing the upper 20s. * DURATION...Colder valleys will start getting frost after midnight. The sun will finally burn off the frost after about 8 am Friday morning. A similar occurrence will happen Saturday morning. * IMPACTS...Sensitive outdoor plants and animals will be affected. Winds will blow high profile vehicles around. Untethered outdoor items may go airborne. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ034>039-211415- /O.NEW.KLKN.FZ.W.0004.190622T0700Z-190622T1500Z/ /O.CON.KLKN.WI.Y.0016.000000T0000Z-190621T0300Z/ /O.CON.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/ Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 114 PM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 8 AM PDT SATURDAY... The National Weather Service in Elko has issued a Freeze Warning...which is in effect from midnight Friday night to 8 AM PDT Saturday. * WINDS...Northwest 30 to 38 mph with gusts to over 45 mph, near 50 mph on summits and passes. * TIMING...Strongest winds from 2 pm to 5 pm PDT. * TEMPERATURE...In northern Elko County Friday morning temperatures could drop to the upper 20s and low 30s in higher valleys. Further south in the remainder of Elko County, and in Lander, Eureka, and White Pine Counties, low temperatures will be in the 32 to 37 degree range. This is low enough for frost. On Saturday morning, all locations will drop into the low to mid 30s, with some locations possibly seeing the upper 20s. * DURATION...Colder valleys will start getting frost after midnight. The sun will finally burn off the frost after about 8 am Friday morning. A similar occurrence will happen Saturday morning. * IMPACTS...Sensitive outdoor plants and animals will be affected. Winds will blow high profile vehicles around. Untethered outdoor items may go airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NVZ033-211415- /O.CON.KLKN.WI.Y.0016.000000T0000Z-190621T0300Z/ /O.CON.KLKN.FR.Y.0002.190621T0700Z-190621T1500Z/ Southeastern Elko County- 114 PM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY... * WINDS...Northwest 30 to 38 mph with gusts to over 45 mph, near 50 mph on summits and passes. * TIMING...Strongest winds from 2 pm to 5 pm PDT. * TEMPERATURE...In northern Elko County Friday morning temperatures could drop to the upper 20s and low 30s in higher valleys. Further south in the remainder of Elko County, and in Lander, Eureka, and White Pine Counties, low temperatures will be in the 32 to 37 degree range. This is low enough for frost. * DURATION...Colder valleys will start getting frost after midnight. The sun will finally burn off the frost after about 8 am Friday morning. * IMPACTS...Sensitive outdoor plants and animals will be affected. Winds will blow high profile vehicles around. Untethered outdoor items may go airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-210300- /O.CON.KLKN.WI.Y.0016.000000T0000Z-190621T0300Z/ Northwestern Nye County-Northeastern Nye County- 114 PM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 30 to 38 mph with gusts to over 45 mph, near 50 mph on summits and passes. * TIMING...Strongest winds from 2 pm to 5 pm PDT. * IMPACTS...Winds will blow high profile vehicles around. Untethered outdoor items may go airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 19, 1:08 AM PDT, 12 hours 51 minutes earlier.
Area forecast discussion, Jun 19, 1:08 AM PDT, 12 hours 51 minutes before
Area Forecast Discussion National Weather Service Elko NV 108 AM PDT Wed Jun 19 2019 .SYNOPSIS...Warm and dry today with breezy afternoon winds. A mainly dry cold front will move across Nevada on Thursday, bringing breezy to windy conditions and the start of a cooling trend. && .SHORT TERM...Today through Thursday A warm, dry, and mainly cloud free day is in store for northern and central Nevada today, with a slight warming of temperatures. A trof will be moving into the Pacific Northwest this afternoon, and this will start to tighten the gradients some, allowing for a breezy afternoon. A mainly dry cold front will move through Nevada on Thursday, though there may be an isolated late afternoon thunderstorm in the vicinity of Great Basin National Park. West winds will strengthen ahead of the front during the afternoon, mainly in eastern Nevada, bringing breezy to windy conditions, though advisory level winds looked confined to the mountains. Northwest winds will follow the cold front, but wont be as strong as the winds ahead of it. This will also be the start of a cooling trend, with high temperatures Thursday around 10 degrees cooler in northern Nevada, with highs in the 60's and 70's, and around 5 degrees cooler in central Nevada, with highs in the 70's and 80's. .LONG TERM...Thursday night through Tuesday. Models are in pretty good agreement. Although the LKN CWFA is trending dry, the upper level pattern continues to be progressive so absolutely dry conditions may not happen. There could be some dry variety thunderstorms with a little precipitation. Thursday night through Friday night. A low pressure center will be moving east along the Canadian/U.S. border. The trough axis from this system will be dragging through Nevada. Until the axis moves east of the state, there could be a small risk for some thunderstorms. Not a lot of moisture showing up so could be some dry thunderstorms over the eastern part of the state. High temperatures will range from the mid 60s to the mid 70s. Low temperatures will range from the mid 30s to the mid 40s. Saturday through Monday morning. A cooler northwest flow aloft will be battling with weak shortwave ridging in advance of another low pressure system moving down the Pacific coastline. Instability in the form of dry thunderstorm activity is possible east of Elko and Eureka. Temperatures could be highly variable across the region during the push/pull of features. High temperatures will range from the mid 60s to the mid 70s Saturday, warming some on Sunday. Low temperatures will be in the 40s. Monday afternoon through Tuesday. Low pressure will rather rapidly move into the Pacific Northwest, then stall out along the coast of Washington and Oregon. The flow aloft will turn southwest and there will be continued instability east of Elko and Eureka. Again, thunderstorms could be dry during this time-frame. High temperatures will range from the mid 70s to the mid 80s. Low temperatures will be in the 40s. && .AVIATION...Conditions will be VFR at KWMC...KBAM...KEKO... KELY...and KTPH through Wednesday evening. Density altitudes will be higher Wednesday afternoon than Tuesday afternoon. && .FIRE WEATHER...Warm and dry again today. A trof will be moving into the Pacific Northwest this afternoon, and this will start to tighten the gradients some, allowing for a breezy afternoon. A mainly dry cold front will move through Nevada on Thursday, though there may be an isolated late afternoon thunderstorm, likely dry, in FW Zone 455, mainly in the vicinity of Great Basin National Park. West winds will strengthen ahead of the front during the afternoon, mainly in FW Zones, 469, 470, 455, and 457, bringing breezy to windy conditions. Northwest winds will follow the cold front, but wont be as strong as the winds ahead of it. This will also be the start of a cooling trend. && .HYDROLOGY...River levels are still running high on the Humboldt from Carlin to Comus, where Flood Warnings continue. Upstream, some areas along the Humboldt are in monitor stage, but remain below Flood Stage. Lamoille Creek is still running strong and is expected to hover around flood stage for the next couple of days. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 90/92/98/90
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:59 PM PDT | Frost Advisory | LKN | Elko, Eureka, Lander, White Pine | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.